MAUDE Adverse Event Report: TELEFLEX MEDICAL HOL L 10MM ENDO APPLIER; APPLIER, SURGICAL, CLIP

TELEFLEX MEDICAL HOL L 10MM ENDO APPLIER; APPLIER, SURGICAL, CLIP
Catalog Number 544995
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported " that the jaws of the applier did not open/close even though grasping the handle during the test before use.Therefore, another applier was used instead".No patient involvement reported.
 
Additional Manufacturer Narrative
Qn#(b)(4).The sample was returned to the manufacturer for evaluation.The manufacturer reported: "the dhr for the returned instruments were re viewed and found complete without any irregularities.This instrument was produced at the tecomet, kenosha, wi facility as part of a 50-pc.Lot in july of 2022.It was found that this order was made from the correct materials and components and all approved processes were followed.Evaluation of the returned instruments shows that the tips are bent to the right and do not move when the handle to jaw mechanism is activated.We are able to validate this complaint for the returned instrument.After the initial evaluation this instrument was dis-assembled in order to evaluate its internal components and it was found that the end of the drive rod that actuates the slots in the jaws is twisted/damaged and broken off from the rest of the drive rod.We are unable to determine what caused the end of the drive rod to become twisted/damaged and broken off from the rest of the drive rod but mishandling such as excessive force being applied to the handle to jaw mechanism on this device at the end user's facility is suspected.All 50 instruments from this lot were 100% visually inspected and function tested prior to shipment to the customer as this is a standardized procedure at this facility for this product line.Due to these findings, no further actions will be taken in response to this complaint and this record will be deemed closed." teleflex will continue to monitor and trend for reports of this nature.

Brand Name
HOL L 10MM ENDO APPLIER
Common Device Name
APPLIER, SURGICAL, CLIP
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
taliah shabazz
3015 carrington mill blvd
morrisville 27560
MDR Report Key19279725
Report Number3011137372-2024-00075
Device Sequence Number18057350
Product Code GDO
UDI-Device Identifier34026704623649
UDI-Public34026704623649
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number544995
Device Lot Number06A2244781
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2024
Initial Report FDA Received Date05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown